MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 18G, 10CM BASIC TRAY; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERGLIDE MIDLINE CATHETER 18G, 10CM BASIC TRAY; INTRAVASCULAR CATHETER
Catalog Number M118100
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reav1678 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Per sales representative, facility contact reported that a healthcare professional experienced difficulty placing a powerglide midline catheter.Additional information has been requested but has not been provided.Photo received shows frayed guidewire.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of placement difficulty and an unwound guidewire is confirmed based on the fact that the guidewire appears unraveled in the returned photograph.The cause remains unknown.The sample returned was one photograph of a portion of a device which appears to be a powerglide.Visual observation of the returned photo sample found that it depicts the tip of the needle safety mechanism, an unraveled guidewire, and the white catheter valve/septum and white grip in which the valve sits.The wire was protruding from the end of the needle safety mechanism, as is normal, but the wire¿s outer coils were unraveled and had come away from the tip of the core wire, which is visibly bent at its end.The coiled wire extended into the white catheter valve inside the white housing.Blood residue could be seen on the white grip and inside the safety mechanism.The wire fracture cannot be well examined via the returned photograph, and no physical sample has been returned, and so the cause of breakage cannot be determined.However, it is known that such guidewire breakages can occur when a guidewire is pressed against the needle bevel and/or retracted against it.It is also possible that other sources of mechanical damage, such as during storage or preparation, contributed to this event.
 
Event or Problem Description
Additional information received: on or around (b)(6) 2016, the physician placed device with some difficulty.The guidewire was unwound like a spring.No patient injury was reported.

Brand Name
POWERGLIDE MIDLINE CATHETER 18G, 10CM BASIC TRAY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6205946
Report Number3006260740-2016-00706
Device Sequence Number709975
Product Code FOZ
UDI-Device Identifier00801741038105
UDI-Public(01)00801741038105(17)180828(10)REAV1678
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K133856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Catalogue NumberM118100
Device Lot NumberREAV1678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/22/2016
Event Location Hospital
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/22/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/27/2016
Supplement Report FDA Received Date01/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1